MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site for system inspection.No issues were identified.The advia centaur xp repeat (b)(6) results were reported out before the supplemental testing results were provided.The physician provided antiviral medication based on the advia centaur xp results and did not wait for all of the necessary results to be provided.The cause for the discordant advia centaur xp chiv results is unknown.There is no sample available for additional testing and investigation.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.-specimens with an index value greater than or equal to 1.0 are considered initially (b)(6) and should be retested in duplicate after centrifugation at 10,000 x g for 10 minutes.If one or both of the duplicates are reactive, the specimen is repeatedly (b)(6) by the advia centaur chiv assay.Note inadequate centrifugation may result in a higher rate of repeat reactive results that must be investigated using supplemental tests for (b)(6) antigen.-repeatedly (b)(6) specimens must be investigated using supplemental tests for (b)(6) antigen.In specimens giving indeterminate supplemental test results, testing of a subsequent sample drawn at a later date (such as 1-6 months) is recommended.For individuals who are confirmed (b)(6) for antibodies and/or (b)(6) antigen, appropriate counseling and medical evaluation should be offered and is considered an important part of testing for antibody to (b)(6) antigen.".
 
Event or Problem Description
A (b)(6) advia centaur xp hiv ag/ab combo (chiv) result was obtained on a patient sample.The patient sample was respun and repeated.The results were repeat (b)(6).The patient sample was sent out to another laboratory for confirmation testing.The patient sample was also tested at the customer site on an alternate method.The results were (b)(6).The customer reports the patient tested for (b)(6) is a (b)(6) year old child that was being tested due to a medical professional having been exposed to that child's bodily fluids during a medical or dental procedure.A corrected report was sent to the physician treating the medical professional who was exposed.The medical professional that was exposed to the patient's bodily fluids was prescribed to take antiviral medication for approximately three days due to the (b)(6) results.There was no report of adverse health consequences due to the discordant advia centaur xp chiv.

Brand Name
ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY
Common Device Name
CHIV IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7624624
Report Number1219913-2018-00178
Device Sequence Number16473193
Product Code MZF
UDI-Device Identifier00630414589749
UDI-Public00630414589749
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
BP140103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2018
Device Model NumberN/A
Device Catalogue Number10696880
Device Lot Number66695140
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR